Alert archive / Louisiana / Special Weather Statements in 2012
Special Weather Statement, NWS Lake Charles, LA
NWS Lake Charles, LA issued this special weather statement at Aug 2, 2012, 5:04 PM CDT for Saint Martin Parish, Louisiana. It was in force for 56 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 2, 2012, 5:04 PM CDT (22:04 UTC)
- Expired
- Aug 2, 2012, 6:00 PM CDT
- In force
- 56 min
- Issued by
- NWS Lake Charles, LA
County Saint Martin Parish, LA
The radar
The Lake Charles radar (KLCH), 135 km from the middle of the area, began a volume at 22:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 12:00Z, 10.1 hours before the alert went out and 134 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3535 J/kg
- Mixed-layer CIN
- -1 J/kg
- Mixed-layer LCL
- 569 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- -60 m²/s²
- 0-3 km storm-relative helicity
- -21 m²/s²
- Significant tornado parameter
- -0.6
- Supercell composite
- -3.7
The text
As transmitted, in the capitals the NWS used until 2016.
733 WWUS84 KLCH 022204 SPSLCH SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LAKE CHARLES LA 504 PM CDT THU AUG 2 2012 LAZ044-045-052>055-022300- LAFAYETTE LA-UPPER ST. MARTIN LA-LOWER ST. MARTIN LA-VERMILION LA- IBERIA LA-ST. MARY LA- 504 PM CDT THU AUG 2 2012 ...SIGNIFICANT WEATHER ADVISORY FOR LAFAYETTE...VERMILION...ST. MARY...IBERIA AND ST. MARTIN PARISHES UNTIL 600 PM CDT... AT 459 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A CLUSTER OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM YOUNGSVILLE TO 10 MILES EAST OF LAKE FAUSSE POINTE...DRIFTING TO THE SOUTH. * THE CLUSTER OF STRONG THUNDERSTORMS WILL BE NEAR... COTEAU...ACADIANA REGIONAL AIRPORT AND LAKE FAUSSE POINTE BY 520 PM... NEW IBERIA BY 530 PM... JEFFERSON ISLAND BY 545 PM... ERATH BY 555 PM... JEANERETTE...LYDIA AND DELCAMBRE BY 600 PM... THE PRIMARY THREATS FROM THESE STORMS ARE FREQUENT LIGHTNING AND WIND GUSTS TO NEAR 40 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS. THESE STORMS COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A SHORT PERIOD OF TIME...RESULTING IN PONDING OF WATER AROUND LOW LYING ROADWAYS. LAT...LON 3016 9203 3010 9142 2988 9148 2995 9211 $$ JT
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this special weather statement went out at Aug 2, 4:06 PM CDT, 58 minutes earlier.
Area forecast discussion, Aug 2, 4:06 PM CDT, 58 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAKE CHARLES LA 406 PM CDT THU AUG 2 2012 .DISCUSSION...SCATTERED TO BROKEN CU CURRENTLY ACROSS THE AREA...WITH SOME MID AND UPPER LEVEL CLOUDINESS SLIDING SOUTH ACROSS THE EASTERN PORTION OF THE AREA. RADAR DEPICTING A FEW SHOWERS OVER ACADIANA AND A FEW TRYING TO DEVELOP FURTHER WEST. BULK OF OBSERVATIONS SHOWING TEMPS IN THE LOW TO MID 90S...YIELDING A HEAT INDEX FROM 100-105. STRONG MID/UPPER LEVEL HIGH REMAINS MEANDERING ABOUT MID-TEXAS WITH TROFFING OVER THE SOUTHEAST CONUS. THIS YIELDING A PREDOMINANT DRY NORTHERLY FLOW FOR US...BUT CONTINUE TO SEE SOME WEAK DISTURBANCES ADVANCING SOUTH ACROSS THE AREA BRINGING BOUTS OF INCREASED CLOUDINESS AND SHOWERS. FRIDAY AND SATURDAY...SIMILAR PATTER EXPECTED TO HOLD OVER THE NEXT FEW DAYS MAINTAINING LIMITED RAIN CHANCES WHILE TEMPERATURES WILL CONTINUE TO BE SEASONABLY UNCOMFORTABLE...BUT WILL REMAIN BELOW HEAT INDEX CRITERIA. SUNDAY AND MONDAY....MODELS INDICATING HEIGHT FALLS ACROSS THE AREA AS LOW/TROF TRACKS EAST ACROSS THE NORTHERN PLAINS AND DIGS SOUTHWARD AS IT ADVANCES INTO THE EASTERN CONUS. THIS OCCURRING AS INVERTED GULF TROF MIGRATES WEST. FORECAST SOUNDINGS CLOSING IN ON 2 STANDARD DEVIATIONS ABOVE THE NORM. HAVE BUMPED UP POPS ACCORDINGLY AND WOULD NOT BE SURPRISED TO SEE HIGHER POPS DOWN THE ROAD. TUESDAY ON...ECMWF TRENDING TOWARD A DRIER FORECAST...BUT LESS SO WITH THE GFS AS WEAKNESS REMAINS OVER THE AREA. AT THIS TIME HAVE SIMPLY TRENDED POPS DOWN THROUGH THE REMAINDER OF THE FORECAST. OTHERWISE...WILL CONTINUE TO WATCH THE PROGRESSION OF ERNESTO. && .MARINE...SURFACE HIGH PRESSURE WILL CONTINUE TO RIDGE ACROSS THE NORTHERN GULF OF MEXICO FROM THE WESTERN ATLANTIC. THIS WILL KEEP MAINLY ONSHORE FLOW AND RELATIVELY LOW SEAS INTO THE NEW WEEK. && .PRELIMINARY POINT TEMPS/POPS... KLCH 78 94 77 94 77 / 0 10 10 20 20 KBPT 78 93 77 94 77 / 0 10 10 20 20 KAEX 76 95 76 96 75 / 0 20 10 20 20 KLFT 78 94 77 94 76 / 10 20 10 30 20 && .LCH WATCHES/WARNINGS/ADVISORIES... LA...NONE. TX...NONE. GM...NONE. &&
Hazardous weather outlook, Aug 2, 4:32 AM CDT, 12 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAKE CHARLES LA 432 AM CDT THU AUG 2 2012 LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-216-259>262- 030945- VERNON-RAPIDES-AVOYELLES-BEAUREGARD-ALLEN-EVANGELINE-ST. LANDRY- CALCASIEU-JEFFERSON DAVIS-ACADIA-LAFAYETTE-UPPER ST. MARTIN- VERMILION-IBERIA-ST. MARY-LOWER ST. MARTIN-WEST CAMERON- EAST CAMERON-TYLER-HARDIN-JEFFERSON-ORANGE-NORTHERN JASPER- NORTHERN NEWTON-SOUTHERN JASPER-SOUTHERN NEWTON- 432 AM CDT THU AUG 2 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL LOUISIANA...SOUTH CENTRAL LOUISIANA...SOUTHWEST LOUISIANA...WEST CENTRAL LOUISIANA AND SOUTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT HEAT INDICIES WILL BE AROUND 105 THIS AFTERNOON WITH ISOLATED LOCATIONS NEAR 108 DEGREES. ISOLATED THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON ACROSS SOUTH CENTRAL LOUISIANA...ANY THUNDERSTORM WILL BE CAPABLE OF CLOUD TO GROUND LIGHTNING AND GUSTY WINDS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY HEAT INDICIES WILL CONTINUE TO RUN BETWEEN 105 AND 110 ACROSS THE AREA FRIDAY AND SATURDAY. ISOLATED TO SCATTERED THUNDERSTORMS ARE ALSO POSSIBLE...MAINLY MONDAY AND TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. GMZ430-432-435-450-452-455-470-472-475-030945- SABINE LAKE-CALCASIEU LAKE-VERMILION BAY- COASTAL WATERS FROM CAMERON LA TO HIGH ISLAND TX OUT 20 NM- COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON LA OUT 20 NM- COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA OUT 20 NM- WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60 NM- WATERS FROM INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60 NM- WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM 20 TO 60 NM- 432 AM CDT THU AUG 2 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST GULF OF MEXICO. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
In the hours before
Special weather statement, Aug 2, 5:04 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LAKE CHARLES LA 504 PM CDT THU AUG 2 2012 LAZ044-045-052>055-022300- LAFAYETTE LA-UPPER ST. MARTIN LA-LOWER ST. MARTIN LA-VERMILION LA- IBERIA LA-ST. MARY LA- 504 PM CDT THU AUG 2 2012 ...SIGNIFICANT WEATHER ADVISORY FOR LAFAYETTE...VERMILION...ST. MARY...IBERIA AND ST. MARTIN PARISHES UNTIL 600 PM CDT... AT 459 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A CLUSTER OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM YOUNGSVILLE TO 10 MILES EAST OF LAKE FAUSSE POINTE...DRIFTING TO THE SOUTH. * THE CLUSTER OF STRONG THUNDERSTORMS WILL BE NEAR... COTEAU...ACADIANA REGIONAL AIRPORT AND LAKE FAUSSE POINTE BY 520 PM... NEW IBERIA BY 530 PM... JEFFERSON ISLAND BY 545 PM... ERATH BY 555 PM... JEANERETTE...LYDIA AND DELCAMBRE BY 600 PM... THE PRIMARY THREATS FROM THESE STORMS ARE FREQUENT LIGHTNING AND WIND GUSTS TO NEAR 40 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS. THESE STORMS COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A SHORT PERIOD OF TIME...RESULTING IN PONDING OF WATER AROUND LOW LYING ROADWAYS. LAT...LON 3016 9203 3010 9142 2988 9148 2995 9211 JT
Nearby
Special Weather Statements in Louisiana, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.